Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 20, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Oct 31, 2007, 2:41 AM MDT for 9 counties in North Dakota. It took effect at Oct 31, 2007, 12:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2007, 2:41 AM MDT (08:41 UTC)
- In effect from
- Oct 31, 2007, 12:00 PM MDT
- Expired
- Oct 31, 2007, 2:36 PM MDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 153 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7090 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 310841 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 341 AM CDT WED OCT 31 2007 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR PARTS OF WESTERN...SOUTHWESTERN...AND SOUTHERN NORTH DAKOTA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... MINIMUM RELATIVE HUMIDITIES WILL DROP TO BETWEEN 20 AND 25 PERCENT THIS AFTERNOON. NORTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH WILL ALSO OCCUR THROUGH THIS AFTERNOON. PERCENT GREEN IS AT ZERO AND RFD VALUES ARE VERY HIGH. THE COMBINATION OF ALL THESE FACTORS WILL CONTRIBUTE TO CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EARLY EVENING...THUS A RED FLAG WARNING HAS BEEN ISSUED. NDZ031>033-040>045-312130- /O.NEW.KBIS.FW.W.0020.071031T1800Z-071101T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 341 AM CDT WED OCT 31 2007 /241 AM MDT WED OCT 31 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH WILL BE COMMON ACROSS THE WEST...SOUTHWEST...AND SOUTHERN FIRE WEATHER ZONES THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO WEAKEN FROM WEST TO EAST LATER THIS AFTERNOON. CRITICAL RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL DEVELOP NEAR THE TIME THE WINDS WILL BEGIN TO DECREASE...BUT STILL CLOSE ENOUGH TO CREATE CRITICAL FIRE WEATHER BEHAVIOR. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
1 follow-up statement
000 WWUS83 KBIS 312036 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 336 PM CDT WED OCT 31 2007 ...FIRE WEATHER WATCH THURSDAY AFTERNOON IN SOUTHWEST NORTH DAKOTA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... .A SURFACE TROUGH WILL MOVE THROUGH WESTERN NORTH DAKOTA ON THURSDAY. GUSTY WEST WINDS BEHIND THE TROUGH COMBINED WITH LOW RELATIVE HUMIDITIES MAY APPROACH RED FLAG CRITERIA ACROSS SOUTHWEST NORTH DAKOTA DURING THE AFTERNOON HOURS. NDZ031>033-040-041-043-044-010945- /O.CAN.KBIS.FW.W.0020.000000T0000Z-071101T0000Z/ /O.NEW.KBIS.FW.A.0014.071101T1800Z-071102T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 236 PM MDT WED OCT 31 2007 ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. THE RED FLAG WARNING HAS BEEN CANCELLED. A SURFACE TROUGH WILL MOVE THROUGH WESTERN NORTH DAKOTA ON THURSDAY. GUSTY WEST WINDS BEHIND THE TROUGH COMBINED WITH RELATIVE HUMIDITY VALUES AROUND 20 PERCENT MAY APPROACH RED FLAG CONDITIONS DURING THE AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NDZ042-045-312145- /O.CAN.KBIS.FW.W.0020.000000T0000Z-071101T0000Z/ GRANT-SIOUX- 336 PM CDT WED OCT 31 2007 /236 PM MDT WED OCT 31 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. $$ NDZ018-010945- /O.NEW.KBIS.FW.A.0014.071101T1800Z-071102T0000Z/ DUNN- 336 PM CDT WED OCT 31 2007 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A SURFACE TROUGH WILL MOVE THROUGH WESTERN NORTH DAKOTA ON THURSDAY. GUSTY WEST WINDS BEHIND THE TROUGH COMBINED WITH RELATIVE HUMIDITY VALUES AROUND 20 PERCENT MAY APPROACH RED FLAG CONDITIONS DURING THE AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 31, 2:15 AM MDT, 26 minutes earlier.
Area forecast discussion, Oct 31, 2:15 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT WED OCT 31 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... LATEST IR SATELLITE IMAGERY SHOWS A DISTINCT CLEARING LINE MOVING ACROSS THE SOUTHEAST ZONES AT THIS TIME. NORTHWEST FLOW TODAY AT ALL LEVELS WILL KEEP THE AREA COOL...UPPER 40S NORTHEAST TO MID 50S SOUTHWEST. CROSS SECTIONS SHOW STRONG SUBSIDENCE/DRY AIR ABOVE 700MB TODAY. EXPECT SOME STRATO-CUMULUS CLOUDS TO DEVELOP THIS MORNING...BUT WILL MIX OUT AND EVAPORATE THIS AFTERNOON FOR SUNNY CONDITIONS ACROSS THE CWA. NAM BUFR SOUNDINGS CONTINUE TO SHOW ADIABATIC MIXING THROUGH ABOUT 800MB TODAY. DECENT NW WINDS LINKING UP FROM THE SURFACE ALL THE WAY UP WITH 30KT-40KT IN THE MIXED LAYER. SOUNDINGS SHOW THE STRONGEST WINDS IN THE EAST AROUND JAMESTOWN WHERE GUSTS OF 35 TO 40 MPH WILL OCCUR...AND GUSTS TO AROUND 30 MPH FOR BISMARCK NORTH TO MINOT. THUS HAVE DECIDED TO ISSUE A WIND ADVISORY OVER OUR CENTRAL AND EASTERN CWA FROM 15Z-00Z. WINDS WILL DECREASE IN THE WEST THIS AFTERNOON AND WILL REMAIN BELOW ADVISORY CRITERIA. HOWEVER...MIN RH WILL FALL TO AROUND 20 PERCENT THIS AFTERNOON WITH WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH. HAVE DECIDED TO ISSUE A RED FLAG WARNING FOR PORTIONS OF THE WEST/SOUTHWEST/SOUTHERN FIRE WEATHER ZONES. SEE THE FIRE WEATHER DISCUSSION BELOW FOR ADDITIONAL DETAILS. NORTHWEST UPPER FLOW WILL TRANSITION TO A ZONAL FLOW ON THURSDAY AS YET ANOTHER COLD FRONT MOVES FROM WEST TO EAST ACROSS THE STATE DURING THE DAY. NO PRECIPITATION WITH THE FRONT...BUT WEST TO NORTHWEST WINDS WILL ONCE AGAIN BECOME GUSTY DURING THE AFTERNOON. THE NAM WAS HINTING AT SOME ISOLATED -RW/-SW ACROSS OUR NORTHERN ZONES BORDERING CANADA OVER THE LAST COUPLE OF RUNS. NOTICED THE ECMWF AND NOW THE GFS ARE ALSO DOING THE SAME THING. THUS ENOUGH CONFIDENCE NOW TO MENTION ISOLATED RAIN/SNOW SHOWERS 00Z-06Z FRIDAY IN THE NORTH...WITH DRY CONDITIONS ELSEWHERE. THE PRECIPITATION IS OUT AHEAD OF THE MAIN UPPER TROUGH WHICH MOVES THROUGH THURSDAY NIGHT. A RETURN TO NORTHWEST FLOW/COOLER TEMPERATURES/AND BRISK SURFACE WINDS FOR FRIDAY. DRY WEATHER CONTINUES FRIDAY INTO FRIDAY NIGHT. .LONG TERM...SATURDAY THROUGH TUESDAY THE MOST SIGNIFICANT WEATHER IN THE LONG TERM WILL BE A STRONG COLD FRONT PUSHING THROUGH THE REGION ON SUNDAY NIGHT AND MONDAY. THIS WILL BRING MUCH COOLER WEATHER TO THE REGION...REDUCING HIGHS ON MONDAY AND TUESDAY TO THE UPPER 30S TO AROUND 40 AND LOWS IN THE TEENS TO LOWER 20S. LITTLE PRECIP IS FORECAST WITH THIS FRONTAL PASSAGE. && .AVIATION...WINDS AGAIN TODAY WILL BE THE MAIN CONCERN. MODERATE TO STRONG PRESSURE GRADIENT FROM HIGH PRESSURE IN WYOMING TO LOW PRESSURE OVER THE GREAT LAKES. WIND PROFILES FROM BIS DOPPLER RADAR SHOWING 25 KT WINDS AT 2000 MSL AND 55 KT WINDS AT 3000 FEET MSL AT 08Z. WITH PARTIAL MIXING TO THE SURFACE WIND GUSTS TO 30 TO 35 KTS POSSIBLE LATER THIS MORNING/AFTERNOON AT MINOT...BISMARCK AND JAMESTOWN. WESTERN SITES...DICKINSON AND WILLISTON WILL LIKELY SEE WIND GUSTS TO 25 KTS. AREA OF STRATOCU ACROSS SOUTHERN CANADA ASSOCIATED WITH COLD ADVECTION LIKELY TO BRING IN AT LEAST SCT CLOUDS 25-35 HUNDRED FEET AGL AT MINOT AND JAMESTOWN LATE THIS MORNING. && .FIRE WEATHER...RED FLAG DECISION CHART PLACES PORTIONS OF THE WEST AND SOUTHWEST IN A PROBABLE RED FLAG WARNING...AND BORDERING A DEFINITE YES. USED OTHER FACTORS AGAIN AS IN PAST SEVERAL DAYS...WEIGHING IN ON THE PERCENT GREEN OF ZERO AND VERY HIGH RFD VALUES. EXPECT NORTHWEST TO WESTERLY WINDS BETWEEN 10 AND 20 MPH WITH GUSTS TO AROUND 25 MPH. GUSTS OF 25 TO 30 MPH ARE MORE LIKELY OVER GRANT AND SIOUX COUNTIES THROUGH THIS AFTERNOON WHERE A WIND ADVISORY IS ALSO IN EFFECT THERE. WINDS DO SHOW A DECREASE THIS AFTERNOON AS MIN RH VALUES OF 20 TO 25 PERCENT DEVELOP...BUT NOT WIDESPREAD ENOUGH TO WHERE WIND GUSTS ARE ALL BELOW 20 MPH. THUS A RED FLAG WARNING HAS BEEN ISSUED. SEE BISRFWBIS FOR SPECIFIC DETAILS AND BISFWFBIS FOR THE FIRE WEATHER FORECAST. LOOKING AHEAD INTO THURSDAY...WILL LIKELY NEED A RED FLAG WARNING OVER THE SOUTHWEST FIRE ZONES. A COLD FRONT WILL MOVE THROUGH THE STATE DURING THE DAY WITH WEST TO NORTHWEST WINDS GUSTING BETWEEN 25 AND 30 MPH BEHIND THE FRONT DURING THE AFTERNOON. MIN RH VALUES WILL RANGE BETWEEN 20% AND 25%. WILL ALERT THE DAY SHIFT OF THIS AND MONITOR TO SEE IF THE MORNING/AFTERNOON DATA SUGGEST SOMETHING DIFFERENT. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ003>005-011>013-019>023-025- 034>037-042-045>048-050-051. RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ031>033-040>045. && KS/WAA
Hazardous weather outlook, Oct 30, 3:57 AM MDT, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 457 AM CDT TUE OCT 30 2007 NDZ001>005-009>013-017>023-025-031>037-040-041-043-044-046>048- 050-051-311000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-BOWMAN-ADAMS-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 457 AM CDT TUE OCT 30 2007 /357 AM MDT TUE OCT 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PLOW THROUGH NORTH DAKOTA DURING THE DAY TODAY. STRONG NORTHWEST WINDS OF 20 TO 35 MPH BEHIND THE FRONT WILL DEVELOP FROM WEST TO EAST DURING THE LATE MORNING AND AFTERNOON HOURS. THUS A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA THIS AFTERNOON THROUGH LATE THIS EVENING. THE STRONG WINDS WILL CONTINUE WELL INTO THE EVENING HOURS BEFORE SUBSIDING BELOW ADVISORY CRITERIA BY AROUND MIDNIGHT. HOWEVER...WINDS WILL CONTINUE TO BE GUSTY THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ042-045-311000- GRANT-SIOUX- 457 AM CDT TUE OCT 30 2007 /357 AM MDT TUE OCT 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS NORTH DAKOTA THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP THIS AFTERNOON BEHIND THE FRONT. MINIMUM HUMIDITIES OF 25 TO 30 PERCENT OVER THE COUNTIES OF GRANT AND SIOUX...COMBINED WITH THE STRONG NORTHWEST WINDS WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR TODAY. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON INTO THE EARLY EVENING. GUSTY NORTHWEST WINDS WILL CONTINUE TONIGHT BUT HUMIDITIES WILL RISE QUICKLY THIS EVENING AS THE COLDER AIR ARRIVES. A WIND ADVISORY IS ALSO IN EFFECT FOR GRANT COUNTY AND SIOUX COUNTY THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 2:45 AM MDT | Wind Advisory | BIS | Bottineau, Burleigh, Dickey, Emmons, Foster, Grant and 13 more | 11 hr |
| Oct 31, 2:36 PM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 2 more | 12 hr |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.